Robert Bailey, M.Math. (Hons.) (University of Leeds), Ph.D. (University of London)
Assistant Professor – Computational Mathematics
Phone: (709) 637-6293
I joined Grenfell Campus in 2013, following postdoctoral fellowships at Ryerson University (2012-13), the University of Regina (2009-12) and Carleton University (2007-09). I studied at the University of Leeds (1998-2002) and at Queen Mary, University of London (2002-06), in the UK, and was also an exchange student at the University of Waterloo (2000-01).
I teach courses in mathematics and statistics in all areas and at all levels. At Grenfell, this has included Calculus I, II, and III, Linear Algebra I, Discrete Mathematics, Real Analysis I, Statistics for Science Students, Mathematics for Business, and Advanced Graph Theory.
My mathematical interests are in discrete mathematics: loosely, this means "things you can count". This includes graph theory (think of models of molecules or computer networks), combinatorial design theory (think of the solution to a Sudoku puzzle), coding theory (think of transmitting a message accurately) and group theory (think of symmetries of complex shapes).
Discrete mathematics and algebra, specifically
- Algebraic graph theory
- Combinatorial design theory
- Permutation groups
- Error-correcting codes
On the metric dimension of incidence graphs, submitted for publication.
Error-correcting codes from
k-resolving sets (with I. González Yero), submitted for publication.
On the metric dimension of imprimitive distance-regular graphs,
Annals of Combinatorics
20 (2016), 641–659.
On generalized Howell designs with block size three (with R.J.R. Abel, A.C. Burgess, P. Danziger and E. Mendelsohn),
Designs, Codes and Cryptography
81 (2016), 365–391.
The metric dimension of small distance-regular and strongly regular graphs,
Australasian Journal of Combinatorics
62:1 (2015), 18–34.
Generalized packing designs (with A.C. Burgess),
313 (2013), 1167–1190.
Resolving sets in Johnson and Kneser graphs (with J. Cáceres, D. Garijo, A. González, A. Márquez, K. Meagher and M.L. Puertas),
European Journal of Combinatorics
34 (2013), 736–751.
On the metric dimension of Grassmann graphs (with K. Meagher),
Discrete Mathematics and Theoretical Computer Science
13:4 (2011), 97–104.
Generalized covering designs and clique coverings (with A.C. Burgess, M.S. Cavers and K. Meagher),
Journal of Combinatorial Designs
19 (2011), 378–406.
Base size, metric dimension and other invariants of groups and graphs (with P.J. Cameron),
Bulletin of the London Mathematical Society
43 (2011), 209–242.
Hamiltonian decompositions of complete
k-uniform hypergraphs (with B. Stevens),
310 (2010), 3088–3095.
Error-correcting codes from permutation groups,
309 (2009), 4253–4265.